EconPapers    
Economics at your fingertips  
 

Pricing and hedging basket options with exact moment matching

Arturo Leccadito, Tommaso Paletta and Radu Tunaru

Insurance: Mathematics and Economics, 2016, vol. 69, issue C, 59-69

Abstract: Theoretical models applied to option pricing should take into account the empirical characteristics of financial time series. In this paper, we show how to price basket options when the underlying asset prices follow a displaced log-normal process with jumps, capable of accommodating negative skewness and excess kurtosis. Our technique involves Hermite polynomial expansion that can match exactly the first m moments of the model-implied basket return. This method is shown to provide superior results for basket options not only with respect to pricing but also for hedging.

Keywords: Displaced log-normal jump–diffusion process; Hermite polynomials; Moment matching; Quasi-analytical pricing; Basket options (search for similar items in EconPapers)
JEL-codes: C18 C63 G13 G19 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668715302730
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:69:y:2016:i:c:p:59-69

DOI: 10.1016/j.insmatheco.2016.03.013

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:insuma:v:69:y:2016:i:c:p:59-69